Yes. What is even more controversial is that I was first put on the pill to help clear up my skin. When I entered college, my once clear skin was ruined with a ton of cystic acne that covered my face from the top of my forehead, down my neck, and even on my shoulders and back. My sister had gone on the pill and her skin had cleared up. I had decided to visit a dermatologist and go on the pill. Now I do want to let you all know that I did receive some positive results with going on the pill. However, it didn’t clear it up completely.
For 5 years I continued to take the pill every single day. I would like to let you all know that I have never gotten my hormones tested, and was put on other harsh medications to help clear up my skin. In the end, I had just seen my acne as stress from college that would clear up when I graduated. Well I graduated, and I didn’t get clear skin. Yes, my cystic acne did diminish a ton, but I still got a ton of pimples. This started to drive me crazy. I tried various diets and cleanses, and had even debated on going back on a very harsh drug for the rest of my life. Fast forward 2 years after graduating from college and I finally decided to see a naturopath.
My naturopath was very open about getting me off the pill. I had thought about getting off of it for a couple of years, but the first time I had tried, I had gotten really bad migraines that wouldn’t go away. This scared me to ever go off the pill again. Well at the beginning of this month, April 1st 2018, I had decided to off the pill. (Side note: this time I had decided to off the pill during the middle of my pack.) I didn’t get any headaches, and my period had actually just come a week earlier. Now, I haven’t received my next period completely off the pill yet, so I am not sure if my period is going to be more painful or last longer. However, I would like to mention that my skin began clearing up almost immediately after going off the pill.
About three or four days after I went off the pill, I only had three active pimples on my face. I have always had about 20 big cystic pimples at all times. 3 weeks later, my skin is still clearing up more every day, My scars are finally starting to diminish. I can’t believe that a medication that I was originally put on to clear my skin was actually causing me to have breakouts.
Now looking back at my acne story, I do believe that my cystic acne in college was the outcome of bad college food, stress, and possibly the water. If I hadn’t gone on the pill my skin probably would have cleared up after I graduated. The reason I have written my story is to let people know that it is okay to question your doctors and the medications that you have been put on. Yes, birth control isn't all bad, and if my skin had gotten worse I probably would still be on it. But it’s important to play around with your medications when it comes to curing various issues that you may be dealing with.
Before getting off the pill, I was told that my acne was the result of high testosterone levels that aligned with a disease called PCOS that many of the women, including my mom. Now I believe that the birth control pill actually made my hormones go crazy and made it seem like I had PCOS. This hasn’t been confirmed, and won't be until I receive a hormonal test. But, it’s crazy to think that my acne has cleared up only a couple of days after going off the pill. I would also like to mention that I have been put on some supplement and a new diet that have definitely helped clear up my skin as well.